MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM

ENCORE MEDICAL, L.P. RSP SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Catalog Number 508-32-104
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/26/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient's original surgery ((b)(6)) took place on (b)(6) 2014.Another ((b)(6)) took place on (b)(6) 2014.Another revision ((b)(6)) took place on (b)(6) 2015.The last surgery took place on (b)(6) 2016.All revisions took place because the patient was unstable and the surgeon kept increasing the glenoid size in order to try to make the joint stable.He was unsuccessful, thus removing all djo implants, according to the representative.
 
Additional Manufacturer Narrative
The reason for this revision surgery was joint instability.The in-vivo length of patient service for the implant was 4.7 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for instability was not reported.The surgeon reported no issues associated with the explanted product.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6201577
Report Number1644408-2016-01033
Device Sequence Number1477236
Product Code KWS
UDI-Device Identifier00888912143844
UDI-Public(01)00888912143844
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Catalogue Number508-32-104
Device Lot Number866C1818
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
415-00-100, LOT 7713511; 506-03-114, LOT 831C1189; 506-03-130, LOT 835C1148; 508-00-000, LOT 848C1451; 508-00-036, LOT 856C1084; 508-32-104, LOT 866C1818; 508-36-101, LOT 69C1234
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR